Alert archive / Illinois / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 150, NWS St. Louis, MO

July 13, 20166 counties in Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 13, 2016, 4:20 PM CDT for 6 counties in Illinois. It was in force for 55 min. 28 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 4:20 PM CDT (21:20 UTC)
Expired
Jul 13, 2016, 5:15 PM CDT
In force
55 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL, Montgomery County, IL, Washington County, IL

The radar

The Evansville,IN radar (KVWX), 131 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:20 PM CDTTSTM WND DMGNashville, IL8 - 10 TREE LIMBS DOWN
Jul 13, 4:24 PM CDTTSTM WND DMGCarlyle, ILSHINGLES BLOWN OFF ROOF AND MULTIPLE TREES DOWN.
Jul 13, 4:25 PM CDTTSTM WND DMGCarlyle, ILTREES AND POWER LINES DOWN
Jul 13, 4:25 PM CDTTSTM WND DMGGreenville, ILTREES AND POWER LINES DOWN
Jul 13, 4:25 PM CDTTSTM WND DMGNashville, ILTREES AND POWER LINES DOWN
Jul 13, 4:28 PM CDTTSTM WND DMGCoffeen, ILTREES AND POWER LINES DOWN.
Jul 13, 4:28 PM CDTTSTM WND DMGGreenville, ILLARGE TREE LIMBS DOWN. AMATEUR RADIO ANTENNA BENT.
Jul 13, 4:28 PM CDTTSTM WND GST 53Greenville, IL
Jul 13, 4:30 PM CDTTSTM WND DMGHoyleton, ILTREES AND POWER LINES DOWN
Jul 13, 4:30 PM CDTTSTM WND GST 60Hoyleton, ILEST 50 TO 60 MPH GUSTS WITH SHINGLE DAMAGE AND SMALL LIMBS DOWN.
Jul 13, 4:36 PM CDTTSTM WND DMGIrvington, ILTREES AND POWER LINES DOWN
Jul 13, 4:38 PM CDTTSTM WND DMGCentralia, ILTREES... POWER LINES AND POWER POLES DOWN.
Jul 13, 4:40 PM CDTTSTM WND DMGCarlyle, ILTREES DOWN
Jul 13, 4:40 PM CDTTSTM WND DMGCentralia, ILNUMEROUS TREES AND POWER LINES DOWN.
Jul 13, 4:40 PM CDTTSTM WND DMGGreenville, ILPOWER LINES AND NUMEROUS TREES DOWN. REPORT OF TREE ON HOUSE
Jul 13, 4:42 PM CDTTSTM WND DMGOdin, ILTREES... POWER LINES... AND A COUPLE OF POWER POLES DOWN.
Jul 13, 4:43 PM CDTTSTM WND DMGMulberry Grove, ILTREES AND POWER LINES DOWN
Jul 13, 4:43 PM CDTTSTM WND DMGRamsey, ILTREES AND POWER LINES DOWN
Jul 13, 4:43 PM CDTTSTM WND DMGVandalia, ILTREES AND POWER LINES DOWN
Jul 13, 4:45 PM CDTTSTM WND DMGMulberry Grove, ILDAMAGE TO TREES AND METAL ROOF OF MOBILE HOME.
Jul 13, 4:45 PM CDTTSTM WND DMGS Vandalia, ILTREES DOWN ON US HWY 51. TIME ESTIMATED FROM RADAR
Jul 13, 4:50 PM CDTTSTM WND DMG2 S Salem, ILTREES DOWN BLOCKING ENGLAND ROAD.
Jul 13, 4:50 PM CDTTSTM WND DMGBrownstown, ILTREES AND POWER LINES DOWN
Jul 13, 4:50 PM CDTTSTM WND DMGSalem, ILTREES... POWER LINES... AND POWER POLES DOWN.
Jul 13, 4:51 PM CDTTSTM WND GST 50Salem, ILTREES DOWN
Jul 13, 4:55 PM CDTTSTM WND DMGAlma, ILTREES AND POWER LINES DOWN.
Jul 13, 4:56 PM CDTTSTM WND DMGSt. Elmo, ILTREES AND POWR LINES DOWN
Jul 13, 4:58 PM CDTTSTM WND DMGFarina, ILTREES AND POWER LINES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 27 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 13, 2:37 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

268 
WUUS53 KLSX 132120
SVRLSX
ILC005-027-051-121-135-189-132215-
/O.NEW.KLSX.SV.W.0150.160713T2120Z-160713T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  EASTERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS...
  EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
  SOUTHEASTERN MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS...
  FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
  MARION COUNTY IN SOUTH CENTRAL ILLINOIS...

* UNTIL 515 PM CDT

* AT 420 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM MORRISONVILLE TO 6 MILES EAST OF COULTERVILLE...
  MOVING EAST AT 60 MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...TRAINED WEATHER SPOTTERS. NUMEROUS REPORTS OF WIND DAMAGE
           AND MEASURED WIND GUSTS OF 60 TO 70 MPH.

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  CENTRALIA...SALEM...VANDALIA...GREENVILLE...CARLYLE...NASHVILLE...
  NOKOMIS...ST. ELMO...SANDOVAL...WAMAC...CENTRAL CITY...ODIN...
  BECKEMEYER...RAMSEY...WITT...KINMUNDY...BROWNSTOWN...COFFEEN...
  IRVINGTON AND MULBERRY GROVE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 45 AND 76.
 INTERSTATE 57 IN ILLINOIS BETWEEN EXITS 109 AND 135.
 INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 50 AND 61.

THIS ALSO INCLUDES  RAMSEY LAKE STATE PARK AND CARLYLE LAKE
RECREATIONAL AREA.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS AN EXTREMELY DANGEROUS SITUATION. THESE STORMS ARE PRODUCING
WIDESPREAD WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE
AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 3847 8914 3821 8915 3822 8948 3935 8942
      3935 8914 3922 8914 3922 8881 3891 8881
      3891 8869 3848 8870
TIME...MOT...LOC 2120Z 263DEG 54KT 3941 8944 3821 8948 

HAIL...<.75IN
WIND...70MPH
 
$$

GLASS
3 follow-up statements
776 
WWUS53 KLSX 132147
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
447 PM CDT WED JUL 13 2016

ILC005-027-051-121-135-189-132215-
/O.CON.KLSX.SV.W.0150.000000T0000Z-160713T2215Z/
WASHINGTON IL-CLINTON IL-BOND IL-MONTGOMERY IL-FAYETTE IL-MARION IL-
447 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EASTERN WASHINGTON...NORTHEASTERN CLINTON...EASTERN BOND...
SOUTHEASTERN MONTGOMERY...FAYETTE AND MARION COUNTIES...

AT 445 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR TOWER HILL TO NEAR WOODLAWN...MOVING EAST AT 60
MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A LONG HISTORY OF
         DAMAGING WINDS OF 60 TO 70 MPH.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CENTRALIA...SALEM...VANDALIA...GREENVILLE...CARLYLE...NASHVILLE...
NOKOMIS...ST. ELMO...SANDOVAL...WAMAC...CENTRAL CITY...ODIN...
RAMSEY...WITT...KINMUNDY...BROWNSTOWN...COFFEEN...IRVINGTON...
MULBERRY GROVE AND PATOKA.

THIS ALSO INCLUDES  RAMSEY LAKE STATE PARK AND CARLYLE LAKE
RECREATIONAL AREA.
 
THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 45 AND 76.
 INTERSTATE 57 IN ILLINOIS BETWEEN EXITS 109 AND 135.
 INTERSTATE 64 IN ILLINOIS BETWEEN EXITS 50 AND 61.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
 
&&

LAT...LON 3847 8914 3821 8915 3822 8937 3935 8942
      3935 8914 3922 8914 3922 8881 3891 8881
      3891 8869 3848 8870
TIME...MOT...LOC 2145Z 270DEG 54KT 3945 8898 3825 8903 

HAIL...<.75IN
WIND...70MPH
 
$$

GLASS
728 
WWUS53 KLSX 132158
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 PM CDT WED JUL 13 2016

ILC005-027-189-132208-
/O.CAN.KLSX.SV.W.0150.000000T0000Z-160713T2215Z/
WASHINGTON IL-CLINTON IL-BOND IL-
458 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHINGTON...
NORTHEASTERN CLINTON AND EASTERN BOND COUNTIES IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL ILLINOIS.

LAT...LON 3847 8914 3901 8914 3914 8941 3935 8942
      3935 8914 3922 8914 3922 8881 3891 8881
      3891 8869 3848 8870
TIME...MOT...LOC 2158Z 270DEG 54KT 3947 8874 3827 8879 

$$

ILC051-121-135-132215-
/O.CON.KLSX.SV.W.0150.000000T0000Z-160713T2215Z/
MONTGOMERY IL-FAYETTE IL-MARION IL-
458 PM CDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN MONTGOMERY...FAYETTE AND MARION COUNTIES...

AT 458 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR FINDLAY TO NEAR BLUFORD...MOVING EAST AT 60 MPH.

HAZARD...70 MPH WIND GUSTS. 

SOURCE...TRAINED WEATHER SPOTTERS. THIS STORM HAS A LONG HISTORY OF
         DAMAGING WINDS OF 60 TO 70 MPH.

IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE 
         HOMES...ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
CENTRALIA...SALEM...VANDALIA...NOKOMIS...ST. ELMO...SANDOVAL...
WAMAC...CENTRAL CITY...ODIN...RAMSEY...WITT...KINMUNDY...
BROWNSTOWN...PATOKA...FARINA...OMEGA...STEPHEN FORBES STATION...
FAIRMAN...WRIGHTS CORNER AND HELM.

THIS ALSO INCLUDES  RAMSEY LAKE STATE PARK.
 
THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 IN ILLINOIS BETWEEN EXITS 61 AND 76.
 INTERSTATE 57 IN ILLINOIS BETWEEN EXITS 109 AND 135.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
 
&&

LAT...LON 3847 8914 3901 8914 3914 8941 3935 8942
      3935 8914 3922 8914 3922 8881 3891 8881
      3891 8869 3848 8870
TIME...MOT...LOC 2158Z 270DEG 54KT 3947 8874 3827 8879 

HAIL...<.75IN
WIND...70MPH
 
$$

GLASS
297 
WWUS53 KLSX 132211
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT WED JUL 13 2016

ILC051-121-135-132221-
/O.EXP.KLSX.SV.W.0150.000000T0000Z-160713T2215Z/
MONTGOMERY IL-FAYETTE IL-MARION IL-
511 PM CDT WED JUL 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MONTGOMERY...
FAYETTE AND MARION COUNTIES WILL EXPIRE AT 515 PM CDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTH CENTRAL ILLINOIS.

LAT...LON 3847 8914 3901 8914 3914 8941 3935 8942
      3935 8914 3922 8914 3922 8881 3891 8881
      3891 8869 3848 8870
TIME...MOT...LOC 2209Z 263DEG 54KT 3947 8874 3827 8879 

$$

GLASS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:48 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 13, 3:48 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
348 PM CDT WED JUL 13 2016

.SHORT TERM...  (Through Late Tonight)
Issued at 346 PM CDT Wed Jul 13 2016

Another active and complex forecast for today. Expect most of the
ongoing convection early this morning to be exiting the nrn portions
of the CWA around 12z this morning. Believe any other storms will
gradually dissipate thru the morning hours.

During the afternoon, expect development in primarily two locations.
An outflow from the ongoing convection shud allow for a focus across
wrn portions of the CWA this afternoon. Believe a cluster of storms
will develop W and NW of the area and spread swd during the mid to
late afternoon hours. However, leading to some uncertainty are some
of the HRRR solns which suggest the remnants of the convection over
wrn KS will arrive by mid-day. However, believe the bulk of this
convection will drop more sely. Because of this, have kept PoPs less
specific. Regardless, expect precip chances to increase quickly
during the afternoon over the nrn and wrn, perhaps building back
into central portions of the CWA.

As for temps, given the strong WAA today and expected break in
storms thru mid-day, have kept the going forecast as-is for now.
Expect less convective debris today compared to yesterday.

CVKING

.LONG TERM...  (Thursday through Next Wednesday)
Issued at 346 PM CDT Wed Jul 13 2016

Tonight - Thursday night

A broad low amplitude H500 trof encompasses most of the cntrl CONUS
drng this prd. There is a series of embedded short waves that will
impact the region thru the wknd. The first and strongest will be
tonight. An assoc area of low pressure will move thru ern Canada and
drag a cold front thru the FA Thu.

Evolution of convection this aftn will have significant impacts on
convective trends tonight. Last night's convection has pushed an
outflow bndry well into sthrn MO and sthrn IL...and this is will
likely be enhanced/reinforced and pushed even further S by this
aftn's MCS. There is some Q if this outflow bndry becomes the
effective front and the cold front comes thru with little fanfare.
If anything does dvlp along the cold front later today or
tonight...it certainly has the chance to become SVR...and should be
in a weakening phase by Thu mrng. There is one lone storm along the
cold front near OMA as of 2030Z. The bndry is fcst to approach the
nthrn CWA well after midnight and should clear the sthrn zones Thu
evng. There is some Q about tomorrow's convective evolution as well.
If the outflow bndry becomes the effective front...then there may
not be much addtnl dvlpmnt along the cold front drng the aftn/evng.
But still think there will be at least isld/scttrd TSTMs that
initiate along the cold front Thu PM. If TSTMs do dvlp...then they
have the potential to produce gusty winds and small hail. The cold
front will allow a cooler air mass to infiltrate the area for the
end of the week.

Friday - Sunday night

Several weak short waves will pass near or north of the FA over the
wknd. The sthrn FA will still be close enough to the bndry to have
the threat for diurnally driven convection Fri PM. This activity
will be aided by the passage of a subtle short wave. Rain chances
are minimal Sat but the next short wave approaches the area Sat
night. This will aid the dvlpmnt of WAA precip overnight across the
wrn and nthrn FA on the ern fringe of the LLJ. The precip threat
continues across the nthrn CWA Sun/Sun night as addntl upper lvl
energy traverses the region.

850mb temps will generally be in the low/mid teens Fri and Sat which
will equate to highs in the low/mid 80s. It will be a somewhat drier
airmass too but not overly so with DPs ranging from low/mid 60s N to
upper 60s/near 70 S. SFC ridge axis slides E Sat aftn allowing
return flow to be firmly set up by Sun. Upper heights also begin
rising by the end of the wknd. Combine rising heights with the
sthrly low lvl flow will allow 850 temps to climb into the lower 20s
by Sun aftn pushing temps into the mid 80s to lower 90s.

Monday - Wednesday

The upper lvl ridge really begins to build drng the early part of
the work week. There are chance PoPs for precip across the nthrn
portion of the FA due to proximity to storm track and potential MCSs
to clip the far nthrn zones. Other than brushes up north with
potential MCSs...precip chances should be minimal. It will be a warm
and humid air mass but the subsidence inversion creates a nose of
700mb temps in the low/mid teens effectively capping the atmosphere.
Can't rule out isld diurnally driven convection...but any activity
that does dvlp should fade rather quickly drng the evng.

500mb heights rise to nearly 6000m...which by any comparison is a
very stout ridge. 850 temps warm into the low/mid 20s which will
mean highs of at least the low/mid 90s...if not higher. Fcst Dps are
in the low/mid 70s...but model guidance routinely over fcsts DPs so
I would expect those numbers to come down a few degrees over time.
Needless to say the entire region should prepare for a very hot
week with heat headlines a very real possibility by the middle of the
week. The only saving grace is that the 850mb thermal ridge axis
actually sets up from the cntrl Plains to the Upper Midwest sparing
the CWA what could be even warmer temps. Beyond the end of the fcst
prd the upper lvl ridge actually strengthens even more so the heat
wave will likely last through the work week and very possibly into
next weekend. Stay tuned...this ridge means business.

2%

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 928 AM CDT Wed Jul 13 2016

Have updated all of the terminal forecasts to reflect current
convective trends and thinking. Squall line developing across
eastern Kansas will move east across Missouri and Illinois this
afternoon and this evening. Expect strong westerly winds with
squall line passage, possibly severe. Have timed line into KCOU
around 19Z and St. Louis Metro Sites and KUIN between 21Z and 23Z.
Additional showers and storms may develop behind this line this
evening.

Specifics for KSTL:

Squall line expected at KSTL around 21Z. Wind shift to the west
and gusty winds, possibly severe, with IFR conditions. Line of
storms should move east, but latest short term model runs show
additional showers and thunderstorms developing in its wake
through the evening.

CVKING

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jul 13, 9:07 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
907 AM CDT WED JUL 13 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-141215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
907 AM CDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS MISSOURI
AND INTO ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. DAMAGING
WIND GUSTS GREATER THAN 60 MPH WILL BE THE PRIMARY SEVERE WEATHER
THREAT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN MISSOURI AND ILLINOIS THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.

CVKING

In the hours before

Local storm report, Jul 13, 4:12 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     HEAVY RAIN       O'FALLON                38.78N  90.71W
07/13/2016  M2.50 INCH       ST. CHARLES        MO   TRAINED SPOTTER

            AT LAURA HILL ROAD AND HIGHWAY K AT THE FIRE STATION.
            LIGHT RAIN AT THIS TIME.

&&

FUCHS
Local storm report, Jul 13, 4:14 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
414 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     DE SOTO                 38.14N  90.56W
07/13/2016                   JEFFERSON          MO   EMERGENCY MNGR

            THREE REPORTS OF TREES ON STRUCTURES

&&

WALSH
Local storm report, Jul 13, 4:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
417 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     5 N BONNE TERRE         38.00N  90.55W
07/13/2016                   ST. FRANCOIS       MO   EMERGENCY MNGR

            TWO REPORTS OF TREES ON STRUCTURE NEAR VALLE MINES

&&

WALSH
Local storm report, Jul 13, 4:18 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     TSTM WND DMG     OAKVILLE                38.44N  90.32W
07/13/2016                   ST. LOUIS          MO   AMATEUR RADIO

            5 TREE LIMBS DOWN

&&

WALSH
Local storm report, Jul 13, 4:19 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
419 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     TSTM WND DMG     ST. LOUIS               38.64N  90.24W
07/13/2016                   ST. LOUIS CITY     MO   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN THROUGHOUT TOWER GROVE PARK

&&

WALSH
Local storm report, Jul 13, 4:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
420 PM CDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     PARK HILLS              37.85N  90.53W
07/13/2016                   ST. FRANCOIS       MO   TRAINED SPOTTER

            LARGE TREE COVERING ROAD

&&

WALSH

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 1:40 PM CDTSevere Thunderstorm WarningLSXPike50 min
Jul 13, 2:06 PM CDTSevere Thunderstorm WarningLSXAdams, Calhoun, Greene, Jersey, Macoupin, Madison and 3 more54 min
Jul 13, 2:21 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike54 min
Jul 13, 2:58 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Madison, Monroe and 2 more62 min
Jul 13, 3:13 PM CDTSevere Thunderstorm WarningLSXMonroe47 min
Jul 13, 3:29 PM CDTSevere Thunderstorm WarningLSXMonroe, Randolph46 min
Jul 13, 3:48 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Macoupin, Madison, Monroe, Montgomery and 3 more57 min
Jul 13, 4:14 PM CDTSevere Thunderstorm WarningLSXRandolph31 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.